Alert archive / South Dakota / Red Flag Warnings in 2017
Red Flag Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Apr 7, 2017, 2:52 AM CDT. It took effect at Apr 7, 2017, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 2:52 AM CDT (07:52 UTC)
- In effect from
- Apr 7, 2017, 1:00 PM CDT
- Expired
- Apr 7, 2017, 5:58 PM CDT
- In force
- 5 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
894 WWUS83 KABR 070752 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 252 AM CDT Fri Apr 7 2017 SDZ267-270-072100- /O.UPG.KABR.FW.A.0001.170407T1800Z-170408T0100Z/ /O.NEW.KABR.FW.W.0002.170407T1800Z-170408T0100Z/ Lower Bad River-Missouri Coteau- 252 AM CDT Fri Apr 7 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270... The National Weather Service in Aberdeen has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River and Fire Weather Zone 270 Missouri Coteau. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...If a fire develops in these critical fire weather conditions, it will be difficult to get under control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
700 WWUS83 KABR 071928 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 228 PM CDT Fri Apr 7 2017 SDZ267-270-080100- /O.CON.KABR.FW.W.0002.000000T0000Z-170408T0100Z/ Lower Bad River-Missouri Coteau- 228 PM CDT Fri Apr 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270... * AFFECTED AREA...Fire Weather Zone 267 Lower Bad River and Fire Weather Zone 270 Missouri Coteau. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...If a fire develops in these critical fire weather conditions, it will be difficult to get under control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Dorn
396 WWUS83 KABR 072258 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 558 PM CDT Fri Apr 7 2017 SDZ267-270-080000- /O.CAN.KABR.FW.W.0002.000000T0000Z-170408T0100Z/ Lower Bad River-Missouri Coteau- 558 PM CDT Fri Apr 7 2017 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270... The National Weather Service in Aberdeen has cancelled the Red Flag Warning. RH is only falling as winds diminish. Winds in the areas of concern are below warning criteria at 15 to 20 mph. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Apr 7, 12:36 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 7, 12:36 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1236 AM CDT Fri Apr 7 2017
.UPDATE...
Issued at 1028 PM CDT Thu Apr 6 2017
Dropped overnight lows a few degrees in the James Valley.
Otherwise, tonight's forecast is on track.
&&
.SHORT TERM...(This Evening through Friday Afternoon)
Issued at 341 PM CDT Thu Apr 6 2017
Forecast challenges revolve around Fire Weather conditions Friday.
Currently...with just a bit of high thin cirrus spreading into the
forecast area, temperatures are warming through the 50s on generally
light winds as surface high pressure resides over the region.
The next 24 hours are forecast to be dry. Surface high pressure
shifts over into Minnesota and lower surface pressure (lee-of-the-
Rockies-troffing) begins deepening to the west, leaving this cwa in
a decent pressure gradient later tonight and during the day on
Friday. A notable low level waa pattern begins over the cwa tonight
and a strong low level jet develops overhead as well. The low level
jet mixes out on Friday and the pressure gradient tightens,
resulting in breezy to windy southerly winds over the region Friday.
The waa pattern will usher much warmer air into the cwa on Friday,
too. All that to say, RH values should drop to between 15 and 30
percent across central South Dakota when temperatures are warming
through the 70s to nearly 80 degrees. The combination of dry fuels
(limited green-up), strong winds and low relative humidity will
potentially create critical fire weather conditions. A Fire Weather
Watch has been issued for Fire Weather Zones 267 and 270 (central
South Dakota) for Friday afternoon into early evening.
.LONG TERM...(Friday Evening through Thursday)
Issued at 341 PM CDT Thu Apr 6 2017
An active weather pattern can be expected in the long term portion
of the forecast. The period begins with a surface trough crossing the
region with only a noticeable shift in wind direction on Saturday.
Fire weather will be a concern on Saturday as winds become breezy
from the northwest. The winds, along with much above normal temps
and dry fuels will create very high fire danger, mainly west of the
James River.
Another low pressure system will cross the region Saturday night
through Monday. While models agree with the timing of this system,
they differ on strength and placement of the surface low. As of now,
this system should bring widespread rainfall over a good portion of
the CWA, with thunderstorms possible in the eastern half. The
thunderstorm threat is best Sunday through Sunday evening.
Temperatures will be cooling down with CAA and cloudy skies
Monday through Tuesday. Another low pressure system will cross the
region Wednesday through Thursday with more showers and
thunderstorms expected.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1234 AM CDT Fri Apr 7 2017
VFR conditions are expected through the period. Southerly winds will
increase across the region to 15 to 30 kts later today.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from this afternoon through this evening for
SDZ267-270.
MN...None.
&&
UPDATE...Wise
SHORT TERM...Dorn
LONG TERM...SD
AVIATION...TDKHazardous weather outlook, Apr 6, 3:46 AM CDT, 23 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 346 AM CDT Thu Apr 6 2017 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-071200- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- 346 AM CDT Thu Apr 6 2017 /246 AM MDT Thu Apr 6 2017/ This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Fire weather conditions will be elevated Friday afternoon and Saturday afternoon, thanks to the combination of very dry conditions, well above normal temperatures, and gusty winds. The strongest winds are expected Friday afternoon, gusting to near 35 mph over eastern South Dakota. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KF
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:50 AM CDT | Wind Advisory | ABR | Brown, Clark, Codington, Day, Deuel, Grant and 4 more | 9 hr |
Nearby
Red Flag Warnings in South Dakota, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.